Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Jul 10, 2007, 9:38 AM PDT for Los Angeles County, Santa Barbara County, California. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 9:38 AM PDT (16:38 UTC)
- Expired
- Jul 11, 2007, 12:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The radar
The Los Angeles radar (KVTX), 6 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pt Mugu Naws, CA (KNTD), launched 12:00Z, 4.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KLOX 101638 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 938 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT FOR THE MOUNTAINS...VALLEYS...AND DESERTS OF LOS ANGELES...VENTURA...SANTA BARBARA...AND SAN LUIS OBISPO COUNTIES THROUGH 12 AM TONIGHT FOR DRY LIGHTNING AND CRITICALLY DRY FUELS... .DISCUSSION...SCATTERED THUNDERSTORMS SOUTHEAST OF THE AREA WILL LIKELY REBUILD THROUGHOUT TODAY AND CONTINUE TO MOVE NORTH AND NORTHWEST. THE AIR MASS OVER THE AREA WILL LIKELY SUSTAIN THE NORTHWEST MOVING THUNDERSTORMS FOR A BRIEF PERIOD THROUGH THE AFTERNOON AND SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE AREA AS WELL. A DRY AIR MASS OVER THE AREA WILL PERSIST THROUGH THE DAY AND DRY LIGHTNING WILL LIKELY OCCUR WITH THE THUNDERSTORMS AND A RED FLAG WARNING IS IN EFFECT THROUGH MIDNIGHT TONIGHT. CAZ236>238-251-252-102245- /O.UPG.KLOX.FW.A.0009.000000T0000Z-070710T1900Z/ /O.NEW.KLOX.FW.W.0011.070710T1638Z-070711T0700Z/ SANTA YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- CUYAMA VALLEY- SAN LUIS OBISPO COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 938 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS WITH DRY LIGHTNING WILL PREVAIL TODAY. DRY LIGHTNING WILL LIKELY BECOME WIDESPREAD IN THE AFTERNOON AND PERSIST THROUGH THE EVENING. LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING SOUTHWEST WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ CAZ244-245-253-102245- /O.UPG.KLOX.FW.A.0009.000000T0000Z-070710T1900Z/ /O.NEW.KLOX.FW.W.0011.070710T1638Z-070711T0700Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 938 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS WITH DRY LIGHTNING WILL PREVAIL TODAY. DRY LIGHTNING WILL LIKELY BECOME WIDESPREAD IN THE AFTERNOON AND PERSIST THROUGH THE EVENING. LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING SOUTH WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ CAZ246-247-254-259-288-102245- /O.UPG.KLOX.FW.A.0009.000000T0000Z-070710T1900Z/ /O.NEW.KLOX.FW.W.0011.070710T1638Z-070711T0700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- ANTELOPE VALLEY-SANTA CLARITA VALLEY- 938 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS WITH DRY LIGHTNING WILL PREVAIL TODAY. DRY LIGHTNING WILL LIKELY BECOME WIDESPREAD IN THE AFTERNOON AND PERSIST THROUGH THE EVENING. LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING SOUTH WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ FORWOOD
3 follow-up statements
000 WWUS86 KLOX 101812 CCA RFWLOX RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1111 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT FOR THE MOUNTAINS...VALLEYS...AND DESERTS OF LOS ANGELES...VENTURA...SANTA BARBARA...AND SAN LUIS OBISPO COUNTIES THROUGH 12 AM TONIGHT FOR DRY LIGHTNING AND CRITICALLY DRY FUELS... .DISCUSSION...SCATTERED THUNDERSTORMS SOUTHEAST OF THE AREA WILL LIKELY REBUILD THROUGHOUT TODAY AND CONTINUE TO MOVE NORTH AND NORTHWEST. THE AIR MASS OVER THE AREA WILL LIKELY SUSTAIN THE NORTHWEST MOVING THUNDERSTORMS FOR A BRIEF PERIOD THROUGH THE AFTERNOON AND SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE AREA AS WELL. A DRY AIR MASS OVER THE AREA WILL PERSIST THROUGH THE DAY AND DRY LIGHTNING WILL LIKELY OCCUR WITH THE THUNDERSTORMS AND A RED FLAG WARNING IS IN EFFECT THROUGH MIDNIGHT TONIGHT. CAZ236>238-251-252-110030- /O.UPG.KLOX.FW.A.0009.000000T0000Z-070710T1900Z/ /O.COR.KLOX.FW.W.0011.070710T1811Z-070711T0700Z/ SANTA YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- CUYAMA VALLEY- SAN LUIS OBISPO COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 1111 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY LIGHTNING AND CRITICALLY DRY FUELS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS WITH DRY LIGHTNING WILL PREVAIL TODAY. DRY LIGHTNING WILL LIKELY BECOME WIDESPREAD IN THE AFTERNOON AND PERSIST THROUGH THE EVENING. LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING SOUTHWEST WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ CAZ244-245-253-110030- /O.UPG.KLOX.FW.A.0009.000000T0000Z-070710T1900Z/ /O.COR.KLOX.FW.W.0011.070710T1811Z-070711T0700Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 1111 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY LIGHTNING AND CRITICALLY DRY FUELS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS WITH DRY LIGHTNING WILL PREVAIL TODAY. DRY LIGHTNING WILL LIKELY BECOME WIDESPREAD IN THE AFTERNOON AND PERSIST THROUGH THE EVENING. LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING SOUTH WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ CAZ246-247-254-259-288-110030- /O.UPG.KLOX.FW.A.0009.000000T0000Z-070710T1900Z/ /O.COR.KLOX.FW.W.0011.070710T1811Z-070711T0700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- ANTELOPE VALLEY-SANTA CLARITA VALLEY- 1111 AM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY LIGHTNING AND CRITICALLY DRY FUELS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS WITH DRY LIGHTNING WILL PREVAIL TODAY. DRY LIGHTNING WILL LIKELY BECOME WIDESPREAD IN THE AFTERNOON AND PERSIST THROUGH THE EVENING. LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING SOUTH WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ FORWOOD
000 WWUS86 KLOX 102141 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 241 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING IN EFFECT FOR THE MOUNTAINS...VALLEYS...AND DESERTS OF LOS ANGELES...VENTURA...SANTA BARBARA...AND SAN LUIS OBISPO COUNTIES THROUGH MIDNIGHT TONIGHT FOR DRY LIGHTNING AND CRITICALLY DRY FUELS... .DISCUSSION...A CHANCE OF THUNDERSTORMS WITH DRY LIGHTNING WILL PERSIST THROUGH THE EVENING AS A TROUGH OF LOW PRESSURE EXTENDING OVER THE AREA GRADUALLY SHIFTS NORTH. RELATIVELY DRY SOUTHEAST WINDS OVER THE AREA THIS AFTERNOON WILL BECOME SOUTH AND SOUTHWEST LATE TONIGHT. A SLIGHT CHANCE OF A WETTING RAIN WILL DEVELOP...ENDING THE THREAT OF DRY LIGHTNING...LATE TONIGHT. CAZ236>238-251-252-110700- /O.CON.KLOX.FW.W.0011.000000T0000Z-070711T0700Z/ SANTA YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- CUYAMA VALLEY- SAN LUIS OBISPO COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 241 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY LIGHTNING AND CRITICALLY DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A CHANCE OF THUNDERSTORMS WITH DRY LIGHTNING WILL PERSIST THIS EVENING. LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING SOUTHWEST WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ CAZ244-245-253-110700- /O.CON.KLOX.FW.W.0011.000000T0000Z-070711T0700Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 241 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY LIGHTNING AND CRITICALLY DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A CHANCE OF THUNDERSTORMS WITH DRY LIGHTNING WILL PERSIST THIS EVENING. LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING SOUTH WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ CAZ246-247-254-259-288-110700- /O.CON.KLOX.FW.W.0011.000000T0000Z-070711T0700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- ANTELOPE VALLEY-SANTA CLARITA VALLEY- 241 PM PDT TUE JUL 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY LIGHTNING AND CRITICALLY DRY FUELS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A CHANCE OF THUNDERSTORMS WITH DRY LIGHTNING WILL PERSIST THIS EVENING. LOW LEVEL MOISTURE WILL LIKELY INCREASE WITHIN THE PREVAILING SOUTH WINDS AND A CHANCE OF WETTING RAIN WILL OCCUR LATE TONIGHT WHICH WILL DIMINISH THE THREAT OF DRY LIGHTNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ FORWOOD
000 WWUS86 KLOX 110712 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1212 AM PDT WED JUL 11 2007 ...RED FLAG WARNING FOR DRY LIGHTNING HAS BEEN ALLOWED TO EXPIRE FOR THE MOUNTAINS AND VALLEYS OF LOS ANGELES...VENTURA...SANTA BARBARA AND SAN LUIS OBISPO COUNTIES... .MUCH OF THE MID LEVEL MOISTURE THAT WAS OVER THE FORECAST AREA HAS MOVED NORTH AND EAST OF THE AREA. THEREFORE THE RED FLAG WARNING FOR DRY LIGHTNING HAS BEEN ALLOWED TO EXPIRE. THERE WILL STILL BE A FEW MID LEVEL CLOUDS STREAMING ACROSS THE FORECAST AREA...BUT MID LEVELS OF THE ATMOSPHERE SHOULD CONTINUE TO DRY OVER THE AREA OVERNIGHT. CAZ236>238-244>247-251>254-259-288-110815- /O.EXP.KLOX.FW.W.0011.000000T0000Z-070711T0700Z/ SANTA YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- CUYAMA VALLEY-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST- ANTELOPE VALLEY-SANTA CLARITA VALLEY- 1212 AM PDT WED JUL 11 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. ..MUCH OF THE MID LEVEL MOISTURE THAT WAS OVER THE FORECAST AREA HAS MOVED NORTH AND EAST OF THE AREA. THEREFORE THE RED FLAG WARNING FOR DRY LIGHTNING HAS BEEN ALLOWED TO EXPIRE. $$ KAPLAN/MEIER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Jul 10, 4:50 AM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 10, 4:50 AM PDT, 4 hours 48 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 450 AM PDT TUE JUL 10 2007 ...UPDATED AVIATION DISCUSSION... .SHORT TERM... MONSOON FRONT APPROXIMATELY FROM KLAX TO KPSP TO KNKX BUT IT IS NOT WELL DEFINED AND NOT NEARLY AS VIGOROUS AS LAST NIGHTS MDLS WOULD HAVE HAD US BELIEVE. 00Z AND 06Z MDLS BACKED OFF ON CONVECTIVE POTENTIAL. CURRENT MDL FCSTS SHOW THE BEST CHC OF CONVECTION FROM 18Z TO 06Z BUT THE BEST PVA ARRIVES AT 18Z AND THE BEST MOISTURE ARRIVES AT 00Z SO WITHOUT PROPER PHASING POPS IN THE CHC TO SLIGHT CHC LOOKS GOOD FOR NOW. THE BIGGEST PROBLEM IS THE LACK OF INITIAL LOW LEVEL MOISTURE ALONG WITH THE 18Z PVA WHICH SETS UP A DRY LIGHTNING SCENARIO. A FIRE WEATHER WATCH FOR DRY LIGHTNING IS IN EFFECT UNTIL NOON AND THIS MIGHT NEED EXTENDING INTO THE AFTERNOON SINCE THE MOISTURE WILL ARRIVE LATER IN THE AFTERNOON. LOW CLOUDS INTO THE VALLEYS NOW AND MARINE LAYER NEAR 2500 FEET. MARINE LAYER FORECAST IS SORT OF TRICKY AS CONVECTION COULD BLOW IT APART. BUT SINCE CONVECTION IS NOT A SLAM DUNK WILL KEEP MARINE CLOUDS IN. WITH VARYING AMOUNTS OF LOW CLOUDS / MID CLOUDS / HIGH CLOUDS IN THE MIX TODAY AND TONIGHT WORDED THE FORECAST WITH PARTLY TO MOSTLY CLOUDY PHRASEOLOGY. ON WEDNESDAY THE MONSOON WILL RETURN TO ITS NORMAL REGION OF THE ANTELOPE VLY AND THE MTNS OF VTA AND LA COUNTY. BY THURSDAY THE UPPER FLOW MOVES TO THE SOUTHWEST AND WILL CUT OFF THE MONSOON FLOW AND TSTM CHC. .LONG TERM... EC AND GFS IN DECENT AGREEMENT FOR THE LONG TERM. THERE ARE SOME DIFFERENCES AFTER SUNDAY BUT THEY REALLY SHOULD NOT AFFECT THE SOCAL FORECAST. BIG HONKING UPPER HIGH DEVELOPS JUST TO THE WEST OF THE FOUR CORNERS. THIS KEEPS THE UPPER FLOW OVER SOCAL SOUTHWEST WHICH SHOULD PRECLUDE MONSOON TSTMS. IT WILL ALSO CAUSE A NICE WARM UP WITH THE TEMPS PEAKING ON SATURDAY. THE HIGH WILL ALSO SMOOSH THE MARINE TO THE COASTS AND KEEP THE VLYS CLEAR. && .AVIATION... 10/1150Z... MARINE LAYER HAS INUNDATED ALL COASTAL AND VALLEY SITES WITH THE EXCEPTION OF KPRB. WITH A LIGHT SOUTH WIND RIGHT NOW...HAVE BANKED ON KPRB REMAINING CLEAR THIS MORNING BUT CONFIDENCE IS ONLY MODERATE. MAIN DIFFERENCE FROM PREVIOUS PACKAGE IS THE REMOVAL OF SHRA. THOUGHT IS THAT ANY ACTIVITY THAT DEVELOPS WILL BE TOO WIDELY SCATTERED TO PINPOINT ON ANY PARTICULAR LOCATION. WILL MONITOR FOR SHORT TERM AMENDMENTS THOUGH. KBUR...SLIGHT CHANCE OF -TSRA THIS AFTERNOON AND EVENING...WILL KEEP TOWER UPDATED OF ANY DEVELOPMENT NEAR THE SITE. OTHERWISE...BKN MIDLEVEL CLOUDS WILL BE THE ONLY CHANGE FROM YESTERDAY. KLAX...SIMILAR MARINE LAYER SITUATION TO YESTERDAY...WITH THE ADDITION OF MIDLEVEL CLOUDS THRU THE PERIOD. WINDS NOT EXPECTED TO BE AS GUSTY AS YESTERDAY...BUT IF ANY -TSRA DEVELOPS...EXPECT WINDS TO PICK UP. WILL KEEP AN EYE TO THE RADAR FOR ANY DEVELOPMENT. .LOX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH (SEE LAXRFWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...RORKE AVIATION...MEIER WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 10, 6:00 AM PDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE JUL 10 2007 CAZ034>041-044>047-051>054-059-087-088-111300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY. THESE THUNDERSTORMS WILL CREATE HAZARDOUS CONDITIONS FOR BOATERS. DRY LIGHTNING COULD IGNITE FOREST FIRES. DEADLY LIGHTING WILL POSE HAZARDS TO ALL OF SOUTHERN CALIFORNIA. * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CREATE HAZARDOUS LIGHTNING OVER THE MOUNTAINS AND DESERTS WEDNESDAY. HOT WEATHER WILL MOVE INTO THE SOUTHLAND THURSDAY AND LAST INTO THE WEEKEND. THE HEAT WILL CREATE HAZARDOUS CONDITIONS FOR PEOPLE OUTSIDE AND INSIDE WITHOUT AIR CONDITIONING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.